Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes recurrent productive cough despite taking medication for chest infection?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16137 Questions
Question
I had a sinus infection two weeks ago that migrated to a bronchial chest infection and was prescribed a Z-pak as the remedy. This deep chest cough/condition is back again. What do you precribe?

The Z-pak cleared the condition right away. Almost the first day of the 5 day regimen I started to feel so much better.
Wed, 23 May 2018 in General Health
 
 
Answered by Dr. T Chandrakant 1 hour later
Brief Answer:
Z-pack if there is any evidence of infection.

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.
Noted the history well and understood your concerns.
It is first necessary to see whether the chest cough is due to allergy along or have secondary infection.
As Z-pack is needed and can be repeated if there is an added infection.
Otherwise decongestant and anti-allergic treatment may be sufficient.
Also take plain water steam inhalation.
Avoid contact with allergens.
Consult your Doctor again to get a confirmation as to whether there is any infection and get an appropriate prescription as needed.

I hope this answers your query.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor